MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the multi-gas unit is not giving accurate readings.The customer tried replacing the water trap, sampling line, and also performed calibration; however, the device still gives inaccurate readings.The customer stated they will return the device for evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the multi-gas unit is not giving accurate readings.The customer tried replacing the water trap, sampling line, and also performed calibration; however, the device still gives inaccurate readings.The customer stated they will return the device for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2018 customer reported gas unit ag-920ra s/n (b)(6) was giving inaccurate readings.Customer had tried replacing the water trap, sampling line, and also calibration but it still gives inaccurate readings.Customer requested repair services.Service requested: evaluation and repair.Service performed: evaluation: unit was cleaned and under evaluation.We also visually inspected the labels that matched with the unit.The reported problem "gas unit was not giving an accurate of gas readings" was duplicated.We connected gas with the bedside and tested the gas readings.The gas unit was providing very low reading on co2.Recommend replacing gas sensor unit cd-237p gas unit, ag-920ra 1 ea customer decided to continue with the recommended repairs.Investigation result: device was put into service on 4/17/2003.Service history shows no other notifications.Operator's manual revision j stated that gas calibration should be performed yearly for stable measuring accuracy.When the accuracy is not appropriate, perform gas calibration.The maintenance history for this device is unknown.Maintenance of the device consists of periodic checks, regularly changing water trap as specified, and replacing sampling line after each use.Failure to perform the required maintenance could affect device functionality.Device maintenance history was not provided.The root cause of the sensor unit failure could not be determined.Review of the device history record (dhr) shows that the unit has no history of capa, ncmr, refurbishing, or other suspected defects (see attached).Investigation conclusion: device maintenance history was not provided.The root cause of the sensor unit failure could not be determined.

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7866456
Report Number8030229-2018-00360
Device Sequence Number2013109
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
Report Date (Section F) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/08/2020
Device Age187 MO
Event Location Hospital
Date Report to Manufacturer01/09/2020
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA01/09/2020